Anyone else with low blood pressure?

Discussion in 'Fibromyalgia Main Forum' started by Aussiegirl, Jun 24, 2003.

  1. Aussiegirl

    Aussiegirl New Member

    Just curious if anyone else experiences low blood pressure with CFS. I feel dizzy and lightheaded most of the day lately and was interested in what other people do to relieve their symptoms???
  2. Lynda B.

    Lynda B. New Member

    Mine as always run on the lowest end of the acceptable range but I am not sure how low you mean. Can you give some ballpark figures?

    Lynda B.
  3. mitch123

    mitch123 New Member

    You could try licorice root, that increases blood pressure, or take some salt daily.
    mitch
  4. victoria

    victoria New Member

    Used to experience that off and on... Would often have to put my head between my knees. Found that increasing my salt and water intake (used to use almost no salt) helped a great deal. Haven't had those symptoms in a long time.

    I also do have a cup of coffee most every day to counteract the sleepiness from antihistmines (have sinusitis), and I think this also helps (altho I don't recommend it for CFS!). I know if I get my BP taken and I've had no coffee, it's lower than my normal -- and normal for me is bottom end of normal anyway.

    good luck,
    Victoria
  5. Aussiegirl

    Aussiegirl New Member

    Well my last reading was 105/65 my normal reading before getting sick was 120/80.
    I experience dizziness and lightheadness almost every day.
    Sometimes I feel Im going to faint but I never do.
    The doctor doesnt seem to concerned but its more annoying than just being tired.
  6. victoria

    victoria New Member

    how everyone's different.
    Your current readings are my current readings - mine used to be lower. I feel okay now in that I don't have those symptoms now. Just the CFS...

    Curious to see what others' opinions are too.
    Victoria
  7. teach6

    teach6 New Member

    Are different names for the same thing. This is very common among people with CFS and/or FM. If increasing your fluids and salt intake doesn't provide sufficient relief there are Rx meds that can help with it also.

    Before I found the doc who is treating me now I could only sit up for a few minutes before becoming extremely fatigued and even short of breath from this. There are articles in the library here and many posts also about these problems.

    With meds I am able to walk short distances and sit for most of the day. They have truly given me my life back. My official dx for this is Neurally mediated Hypotension.

    Barbara
  8. zggygirl

    zggygirl New Member

    Hi,
    Mine used to be 115/71 (3 years ago) now it is 90/56 though course it fluctuates. I rarely get dizzy. Once in awhile I do when getting up.
    So far my doctor has ignored it. But he my new doctor and is treating my adrenals for now. So well see what he says the next time.
    I keep meaning to do a search on hypothyroidism and read the symptoms.
    Madwolf says that if you have the symptoms ignore the test results and treat it.
    Sure makes sense.
    Take Care,
    Ziggy
  9. Jasmine

    Jasmine New Member

    I used to be very dizzy from a blood pressure of 90/55 but now it's 107/63 because I'm on watercure (sea salt and half my body weight in water) plus I take licorice every morning. Also the 7-keto DHEA and pregnenolone that Dr. Poesnecker put me on is very helpful.

    Love, Jasmine
  10. Wolverine

    Wolverine Member

    OOOH yeh! Low here too. Nearly always 90/60 and feeling it to - much worse when standing from lying etc. NMH, OI, PH, pretty much same stuff :) I try to have lots of salt and water but mostly doesnt do alot for me. If ur BP isnt too bad extra salt and water can help a lot. Pseudoephedrine can bring it up to - or dexamphetamine - but these can cause palpitations and shakiness etc.

    I actually end up in ER once a month or so because my BP drops to about 80/50 sometimes then i need 2L IV fluid to get it back up a bit! Some days when im bad with it even if i drink 3 to 4 litres of water in that day its STILL 90/60 or so.

    Teach6 - what Rx do u use for your NMH? i tried florinef but gave me some nasty neurological and other side effects so had to stop. Anything else good? licquorice didnt help me much.

    Thanks, Chris. :)
  11. Achy-shaky

    Achy-shaky New Member

    I used to have very normal BP 120/80 for years but for past few months it's been averaging 100/70 in the day which isn't that low but do get some dizziness. What really is upsetting for me is that I wake up in middle of night and can't feel my pulse & BP will be lower like 90/60 and I get tingling all over like the blood is just not flowing but yet if I try to get up I get even more dizzy. It has been so bad I feel like passing out or do pass out which has sent me to the ER on a few occasions but always get sent home with normal heart tests but told I'm dehydrated. This is why I think it's caused by hypercoagulation but my Rheumy doesn't seem to believe in this theory.

    I drink a lot of water, normally 82-100 oz./day but eating salt just makes be bloated. Those who use sea salt...does it also make you bloated? I'm trying to figure out something I can do at night that would help me get thru the night without feeling like I'm going to pass out - it does help me if I start to drink water as soon as I wake and feel that way so I keep it a jug of water by bed.

    Hope we get some answers from all the experts on the board.
    Blessings,
    Shaky
  12. klutzo

    klutzo New Member

    Not to minimize your problem, as I have falling blood pressure when I stand up too (it falls 22 pts. which is a sign of the weak adrenals we have), but I am jealous of all you low BP folks!
    I have high blood pressure and without medicine, I would be around 160/90 most of the time. The meds have awful side effects and make the dizziness when standing worse,and while I drink a ton of water, I don't dare add salt because it raises BP.
    On a more serious note, if adrenal supplementation does not work, I believe the prescription med Florinef can help.
    Klutzo
  13. teach6

    teach6 New Member

    The first time I tried Florinef I had to stop it because I was getting awful bloating and swelling along with pains in my legs and feet. The next time I was with a different doc.

    First he tried me on a Beta Blocker, but it took my BP way too low. So next he had me go on Proamatine, which is a vasoconstrictor. I began by taking a quarter pill a day. Over time I have built it up to 2 pills, 3 x day.

    After I had been on the Proamatine long enough to bring my BP up a bit he started me on the Beta Blocker again and this time it worked. Then he started me on Florinef again, but at a quarter of a pill, rather than the whole one I had taken at first. I have gradually built up to where I am taking 0.15 mg in the morning and 0.1 mg at lunch.

    I take 80 mg of Inderal LA at bedtime and the Proamatine as mentioned above. This is a pretty standard therapy for NMH, so if your doc is not aware of it I would encourage him to find out about it or perhaps you should call around and find a doc who IS familiar with it.

    Barbara
  14. Kathryn

    Kathryn New Member

    myself getting dizzy, I sit down as soon as possible. I usually will ea something salty. We buy potato chips by the train load. I believe that my legs don't hurt as badly on the days I eat the chips. About 1/3 of a bag will do the trick for me. It's something inexpensive to try anyway.
    Kate
  15. Lynda B.

    Lynda B. New Member

    My blood pressure is almost always 95/74 or 102/78 or 92/75.

    High for me is in something like 120/85.

    I think it depends on the person and their history of blood pressure. Mine has always been low so there is no problem. If it were particularly higher for years and then fell lower time after time, the doc would worry. In my scenario, no problem.

    Lynda B.
  16. karenq

    karenq New Member

    Hi, I have had some occasions where the nurse could not read my blood pressure. It was more of a joke than a concern--"Well, you must have a blood pressure because I can see that you're breathing." I finally talked the doctor into referring me to a cardiologist to do the tilt table test and found out that I do have neurally mediated hypotension. It was a relief to find out the problem. He prescribed a medicine called pro-amitene. I took it for a few months and couldn't really tell any difference in the way I felt. Now I am trying the sea salt and licorice to see if that helps.

    Karen
  17. victoria

    victoria New Member

    My husband's pulse was very low - in the 40's - he has friends who are docs who would say enviously he'd live a long time - however, low pulse can be bad. He did his research, and asked to try thyroid (Armour), and it helped his whole blood/health profile.

    This was also true of me, my pulse was low altho not as low as his, and thyroid also helped me years ago with fatigue.

    Victoria
  18. RedB

    RedB New Member

    for Hypothyroid, right?

    And you're not taking any meds that could cause low blood pressure?

    Kathy